Alert archive / Vermont / Wind Advisories in 2018
Wind Advisory 10, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Nov 26, 2018, 3:00 AM EST for Addison County, Rutland County, Vermont. It took effect at Nov 26, 2018, 4:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2018, 3:00 AM EST (08:00 UTC)
- In effect from
- Nov 26, 2018, 4:00 PM EST
- Expired
- Nov 27, 2018, 3:30 AM EST
- In force
- 12 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 79 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
450 WWUS71 KBTV 260800 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 300 AM EST Mon Nov 26 2018 VTZ011-018-019-262200- /O.NEW.KBTV.WI.Y.0010.181126T2100Z-181127T0900Z/ Western Rutland-Eastern Addison-Eastern Rutland- Including the cities of Rutland, Bristol, Ripton, East Wallingford, and Killington 300 AM EST Mon Nov 26 2018 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST TUESDAY... The National Weather Service in Burlington has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 4 AM EST Tuesday. * LOCATIONS...Western slopes of the Southern Green Mountains and the Northern Taconics. * WINDS...East 20 to 30 mph with gusts up to 50 mph. * TIMING...This evening through early Tuesday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Neiles
2 follow-up statements
315 WWUS71 KBTV 261941 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 241 PM EST Mon Nov 26 2018 VTZ011-018-019-270900- /O.CON.KBTV.WI.Y.0010.181126T2100Z-181127T0900Z/ Western Rutland-Eastern Addison-Eastern Rutland- Including the cities of Rutland, Bristol, Ripton, East Wallingford, and Killington 241 PM EST Mon Nov 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * LOCATIONS...Western slopes of the Southern Green Mountains and the Northern Taconics. * WINDS...East 25 to 35 mph with gusts up to 55 mph. * TIMING...This evening through early Tuesday morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
959 WWUS71 KBTV 270830 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 330 AM EST Tue Nov 27 2018 VTZ011-018-019-270930- /O.CAN.KBTV.WI.Y.0010.000000T0000Z-181127T0900Z/ Western Rutland-Eastern Addison-Eastern Rutland- Including the cities of Rutland, Bristol, Ripton, East Wallingford, and Killington 330 AM EST Tue Nov 27 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Burlington has cancelled the Wind Advisory for the northern Taconics and the western slopes of the southern Green Mountains. Winds will continue to slowly abate through early morning and the threat for stronger gusts has ended. $$ 93
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Nov 26, 2:40 AM EST, 20 minutes earlier.
Area forecast discussion, Nov 26, 2:40 AM EST, 20 minutes before
Area Forecast Discussion National Weather Service Burlington VT 240 AM EST Mon Nov 26 2018 .SYNOPSIS... Expect quite a bit of cloudiness and precipitation over the next few days as a fairly unsettled weather pattern develops over the region. It will be rather cloudy right through midweek with widespread precipitation developing over the area Monday night through Tuesday night. A low pressure system is expected to develop and intensify as it moves from southern New Jersey into southern Maine during this period. Rain and snow at the lower elevations are expected Monday night before changing over to rain on Tuesday. Meanwhile the higher elevations will remain in the form of snow through the entire Monday night through Tuesday night time period. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 1204 AM EST Monday...Flow regime below 800mb is weak (10kts or less), so little in the way of advection or any changes through the overnight hrs. Combination of light winds, low stratus layer and patchy fog over snowpack will continue to be the rule across the North Country. Can't rule out some patchy drizzle, especially across central/ern VT. With temperatures generally 34-36F range, not expecting any freezing drizzle. The most widespread fog will continue across central and eastern VT, with vsby 1/4 to 1/2sm. Plenty of low level moisture remains over the area as flow aloft has generally become weak over the area. Thus it will be hard to scour out the clouds tonight and can see some fog developing in response to the weaker flow aloft. Have added patchy fog into the forecast...mainly for the overnight period. Low temperatures tonight will generally be in the lower to mid 30s as the clouds limit temperatures from cooling significantly. Monday morning starts out dry with low pressure moving across the Ohio Valley. Deeper moisture advances into the region...but not until the afternoon and thus have a sharp gradient of precipitation chances across the area at midday on Monday with precipitation becoming widespread across the entire area during the afternoon hours. Highs will be in the upper 30s to lower 40s so most areas will see rain with snow generally above 2000 feet. Bulk of heavier precipitation arrives in the Monday night through Tuesday time period. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... As of 316 PM EST Sunday...An occluded surface low positioned near the Great Lakes will be decaying as secondary low pressure development occurs along the New England coast. Precipitation coverage and intensity will increase in response to favorable upper-level dynamics associated with a modest deformation zone that sets up between the two lows. Warm air advection from maritime waters will also favor ascent, but will cause near to above freezing near-surface temperatures much of Tuesday morning. Dynamical forcing will play a big role in where rain versus snow sets up Tuesday morning into the afternoon. This will favor regions east of the Greens where strongest frontogenetic forcing and deformation exists. Snow should remain generally above 1000ft elevation. As the low shifts into Maine, the boundary layer winds decrease with temperatures cooling, which should lead to an increase in snow ratios. As surface low pressure shifts into Maine, winds become more northwesterly heading into Tuesday afternoon. Temperatures continue to gradually cool Tuesday night into Wednesday morning. Pivoting wrap around moisture and modest mid-level frontogenesis should lead towards a focus of snow along the International Border favoring valley locations briefly as Froude number start below 0.5 as this takes place. However, Froude numbers begin to increase with the snowfall becoming more confined to the higher elevations once again. Largely anticipate regions below 1000ft to see less than an inch, except near the International Border where 1-3" seems likely. Regions above 1000ft should see several inches of snow with the better focus in and around the Northeast Kingdom where 3-6" is possible. Mountain peaks, particularly along the Spine of the Greens, could have localized reports up to a foot based on current forecast trends. A lot of moving parts to this system, with things coming into better focus and good forecast consistency overall. We'll keep you informed if any changes take place. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... As of 240 AM EST Monday...Large cyclonic upper gyre then gradually pulls away Wednesday night into Thursday as scattered to numerous northern mountain snow showers wane over time. Some minor additional accumulations still look good for these areas, especially Wednesday evening. Low temperatures generally ranging through the 20s to around 30 with afternoon highs on Thursday in the 30s under continued ample cloud cover. Weak shortwave ridging then skirts across the area Thursday night into Friday with mainly dry weather and variable clouds. Temperatures quite similar to Wednesday night/Thursday values - perhaps a degree or two cooler given somewhat higher progs for partial clearing. Looking further out the next system in the pipeline appears on track to affect our area by next Sunday with renewed chances for rain/snow as temperatures moderate slightly into the weekend. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... Through 06z Monday...A mix of VFR/MVFR/IFR through 12Z under light winds and ample low level moisture. Highest probs for IFR to occur at KMPV where periodic FG will be offered. After 12Z winds trend east/southeasterly (northeast @ KMSS) and slowly increase through 00Z, trending quite gusty at KBTV/KPBG and KRUT. At KRUT gusts to near 35 kts will be offered by 00Z with low level turbulence a possibility. Cigs briefly lift to MVFR/VFR in the 12-18Z time frame. After 18Z storm system arriving from the southwest will spread steady light/moderate rain into the region, generally in the 18-22Z time frame. Cooling temperatures at the surface and aloft will foster some transition to mixed rains/snows and/or a change to all snow at KSLK/KMPV late in the forecast cycle as cigs trend MVFR/IFR. Outlook... Tuesday: Mainly MVFR, with areas IFR possible. Definite SN, Likely SHSN, Likely RA, Likely SHRA. Tuesday Night: Mainly MVFR, with areas IFR possible. Chance SHSN. Wednesday: Mainly MVFR, with local IFR possible. Likely SHSN, Likely SHRA. Wednesday Night: Mainly MVFR and IFR, with local VFR possible. Likely SHSN. Thursday: Mainly MVFR, with local VFR possible. Chance SHSN. Thursday Night: MVFR. Slight chance SHSN. Friday: Mainly MVFR, with local VFR possible. Slight chance SHSN. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Evenson NEAR TERM...Banacos/Evenson/Neiles SHORT TERM...Haynes LONG TERM...JMG AVIATION...JMG
Hazardous weather outlook, Nov 25, 12:04 PM EST, 14 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 1204 PM EST Sun Nov 25 2018 NYZ026>031-034-035-087-VTZ001>012-016>019-261715- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 1204 PM EST Sun Nov 25 2018 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 3:11 AM EST | Winter Storm Warning | BTV | Addison, Chittenden, Orange, Rutland, Washington | 34 hr |
| Nov 26, 3:11 AM EST | Winter Weather Advisory | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more | 64 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.